CSN Login
Members Online: 1

You are here

Taxol UPSC please reply re: side effects!

DaughterNo1's picture
DaughterNo1
Posts: 14
Joined: Apr 2009

My 78 year old mother has tolerated her previous treatments quite well in past 3 years (carboplatin/paclitaxel, radiation twice, Doxil last year) She is now receiving Taxol only through a port - 3 times a month with one week off for the next 4 months. She has had a total of 4 treatments and is so weak she can hardly get out of bed. Her CT scan 2 weeks ago showed the cancer is "stable". She has no cancer anywhere now except lung mets.

She is getting a low dose so the dose cannot be lowered. The doctor wants her to have one more treatment next week then she will get another CT scan. Her UPSC mets are in lungs but
she do

She also has back pain and was taking Morphine Sulfate 15 mg but has stopped taking that and is taking Motrin and an occasional Percocet.

No one can tell us if the Taxol is causing her weakness or the comibination of the chemo and pain meds.

Has anyone else heard of or experienced such severe effects with Taxol: Extreme weakness and fatigue, loss of appetite?

Thank you very much

upsofloating's picture
upsofloating
Posts: 473
Joined: Dec 2009

I'm sorry to hear your mother is having difficulty with her treatments. Are her blood counts being checked to be sure she is not anemic? Also, if herbappetite is off she may not be getting adequate nutrition to maintain her energy levels. Her overall health and physical state prior to chemo would also affect her body's ability to tolerate it. The effects of chemo tend to be cumulative in that the cell destruction affects otherwise healthy cells as well as cancer cells. The older one is the harder it is to overcome these effects. As she is barely able to get out of bed her doctor will hopefully take this into consideration as he plans further treatment, such as what would change or not depending on the CT results. Your mother should be involved inb this decision-making as it is her quality of life that is at issue.
Annie

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

I had terrible pain from taxol. They gave me extra dexamethasone and I had pain medication we started 12 hours before I took the taxol. Pain medication works best if taken regularly; otherwise it gets worse. A pain medication person may help her. They have specialists or a good doctor can help her. She needs it regularly. It's hard but helped me get through it. Love, Diane

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

I had terrible pain from taxol. They gave me extra dexamethasone and I had pain medication we started 12 hours before I took the taxol. Pain medication works best if taken regularly; otherwise it gets worse. A pain medication person may help her. They have specialists or a good doctor can help her. She needs it regularly. It's hard but helped me get through it. Love, Diane

Subscribe to Comments for "Taxol UPSC please reply re: side effects!"